MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned epic biliary stent was analyzed, and a visual evaluation noted that the stent was received deployed outside the delivery system.The stent was stretched and slightly deformed.Multiple kinks in the inner liner were noted and the sheath was buckled in two separate places.A microscopic examination revealed that the inner liner is prolapsed 14.1cm from the tip.No other issues with the device were noted.The reported event was confirmed.The analysis of the device found damage that could have contributed to the failure to deploy in the patient.The kinks in the shaft were most likely caused by the handling of the device when it was sent back for analysis.Buckling to the sheath suggests there was difficulty advancing to the lesion.Prolapsing of the inner liner indicates there was difficulty deploying the stent.Tortuosity can potentially cause issues; therefore, it is likely that the patient's anatomy contributed to the resistance which led to the creation of the damages.The damage to the stent likely occurred when the new stent was passed down the working channel.Therefore, a review and analysis of all available information indicated that the most probable root cause is adverse event related to patient condition.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.It was reported that the anatomy was dilated prior to the stent placement procedure and the patient had a slightly tortuous anatomy.According to the complainant, during the procedure, the physician lined up the ro marker to deploy the stent in the bile duct; however, the stent fully deployed in the scope.The stent was removed from the scope when another stent was passed down the working channel of the scope.The procedure was completed with a wallflex 10x80 stent.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent deformation.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9885566
Report Number3005099803-2020-01337
Device Sequence Number742293
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberM00572330
Device Catalogue Number57233
Device Lot Number0024614322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1